Alert archive / Wyoming / Flash Flood Warnings in 2001
Flash Flood Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 10, 2001, 10:45 PM MDT for Johnson County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2001, 10:45 PM MDT (04:45 UTC)
- Expired
- Jul 11, 2001, 1:45 AM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 170 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 4.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 110449 FFWRIW WYC019-110745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 1045 PM MDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING * UNTIL 145 AM MDT * AT 1045 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A FLASH FLOOD 10 MILES NORTH AND 6 MILES EAST OF KAYCEE ALONG RENO ROAD. DOPPLER RADAR INDICATED WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS OVER SOUTHERN JOHNSON COUNTY MOVING SLOWLY NORTHEAST AT 10 TO 15 MPH. EXCESSIVE RUNOFF FROM THESE SHOWERS AND STORMS WILL CAUSE FLASH FLOODING OF STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS FARMLAND ALONG THE BANKS OF STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IT IS NEARLY IMPOSSIBLE AT NIGHT TO TELL THE DEPTH OF WATER ON ROADWAYS. NEVER DRIVE THROUGH WATER OF UNKNOWN DEPTH. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. LAT...LON 4406 10710 4354 10705 4355 10607 4407 10606 STASSER WCJIN-WYNE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:30 PM MDT, 8 hours 15 minutes earlier.
Area forecast discussion, Jul 10, 2:30 PM MDT, 8 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 230 PM MDT TUE JUL 10 2001 WV SATL LOOP SHOWS SOME DISTINCT WX FEATURES MOVG THRU THE ROCKIES AND WRN U.S. MODELS SEEM OK WITH THE WV MOVG N THRU THE ROCKIES. ONE FRTHER W SEEMS TO BE POORLY HANDLED BY ETA/AVN BUT THIS FEATURE NOT LIKELY TO BE A FACTOR IN CWA WX OUTCOME TNGT. WL USE SATL PICS FOR FIRST PD PCPN COVRG AS CONVCTN FIRES UP. LEANING TWD SCT LWR ELEVTNS AND LIKELY MTNS. LOW TEMPS NOT FAR FM PREV NT DUE TO HI DEWPTS. ON WED THE FLOW IS PROGD MORE WSW IN THE 700-500MB LAYER DUE TO CIRCULTN OVR MT. STILL PLENTY OF MSTR ARND SO WOULD EXPECT SCT POPS MTNS AND LOW SCT POPS LWR ELVTNS. NOT MUCH CHG IN HI TEMPS FM TDY DUE TO CLDS/PCPN. WL KEEP LOW EVE POPS IN WED NT WITH MILD LOWS. ON THU ETA BRINGS SSW FLO BACK INTO CWA WITH AVN MORE WSW DUE POSTN OF UPR HI IN NEW MEX VS ETA UPR HI POSTN FRTHER E. THUS ETA WETTER THAN AVN AND WL USE PERSISTENCE AND SIDE WITH ETA. EXPECT HIGHS THURS CLOSE TO WED. IN EXTNDD MRF/EC CLOSE TO PREV ONES. BIGGEST CHG IS THE UPR LOW FORMATION OVER WA/OR AREA SUN NT INTO EARLY NEXT WEEK. THIS AS ELONGATED UPR HI SETTLES INTO NM/AZ. THIS PUTS WY IN SW FLO VS SSW FLOW. SOME DRYING HINTED FOR SAT BUT DOES HANG ON TO MSTR CENT/E CWA. THEN IT SEEMS THINGS TRY TO DRY OUT FOR SUN/MON. WL KEEP MODRY FCST SUN-TUE THINK UPR LO ADVANCEMENT FOR TUE TOO FAST AND WL NOT PLAY COOLING INTO CWA TUE. .RIW...NONE AR@
In the hours before
Local storm report, Jul 10, 4:54 PM MDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
454 PM MDT TUE JUL 10 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM KIRBY WY 1.00 INCH HAIL
07/10/01 HOT SPRINGS REPORTED BY SPOTTERS
0449 PM WINCHESTER WY 1.00 INCH HAIL
07/10/01 WASHAKIE REPORTED BY SPOTTERS
0445 PM WINCHESTER WY 1.75 INCH HAIL
07/10/01 WASHAKIE REPORTED BY SPOTTERS
0435 PM 4 EAST KIRBY WY FUNNEL CLOUD
07/10/01 HOT SPRINGS REPORTED BY
OTHERINearby
Flash Flood Warnings in Wyoming, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.